Just started the Omnipod.
Decided to place the first one on my upper thigh. Not much subcutaneous fat there. I'm noticing that the infusion site is just a little but sore. No signs of infection, insulin delivery working fine.
I'm just guessing that with very little adipose tissue at a site, that stiff little plastic cannula can kind of irritate the tissue as it get jostled around changing clothes, walking/running, and other (ahem!) recreational activities.
What are you experienced pumper's experiences? Tubed or pod. Do you get soreness after several days sometimes? Is it related to how fat/lean the site is?
I really don't want to put the pod on my abdomen. It's not likely to get sore there from lack of adipose tissue (chuckle!), but it is way less convenient and comfortable.
Just like a injection there is always the possibility of landing on top of a nerve..."Ouch" You have the rest of your days to find the comfortable spots, it's a YMMV thing...;-)
Have you tried the abdomen? When I first started pumping, I remember being reluctant to try it there, but it's been one of my fav places. I also like the rear end. It's important to rotate. I've been a tubed pumper 24 years. the thighs never worked well for me, not sure if that's because i took shots there the first 20 some years, or the leanness, or just generally the rubbing from my pants.
I am tubed and use my stomach--below the belt---lots of subcutaneous fat there! Never have had painful sites.
I did try my thigh once this year--it hurt so bad I had to remove it. I was surprised because it is the area I always used for MDI and never had any problems. I also found the insert uncomfortable when sleeping on my side.
I've just started pumping with the omnipod. I had to remove the first one from my left thigh because by day 2 it was too sore. Not sharp pain, rather more like a bruise with no bruising. I forgot to pinch up when I inserted the cannula- and the pain was there from the beginning.
Did it right on my right thigh, everything was copasetic until day 2, when it started getting sore again.
The back above the waistline sounds interesting... does it bother you while you're sitting, driving, etc.?
It never bothers me on my backside, unless my husband puts it too low, and I'm s.itting on it. you might want to look at some of Lorraine's pictures and videos of her son Caleb
he's been on the pod for idk, maybe 5 years now. nice picture she recently posted of him in the ocean surf with his pod and dexcom clearly visible on his back
Okay, I think I figured it out -- compromised insulin.
This happened at the first two sites. Symptoms were dull soreness at the site of the cannula, over time spreading out from the insertion point, slight swelling and hardness, again spreading outward from the insertion point, and getting more painful as time went by.
After 24 hours of this with my very first pod, I pulled it from my left thigh, transferred the remaining insulin to a new pod (plus some fresh to get it to the full 200U capacity), then applied my second pod on the right thigh.
That one was good for about 12-18 hours, but then the same thing started to happen. I ended up using it until it was empty, the irritation/swelling/soreness gradually getting worse and worse, but not enough that I noticed it when I wasn't directly paying attention.
Swapped pods again yesterday afternoon after getting a full 48 hours out of the second pod (I'm a two-dayer). I thought I was pretty careful with aseptic technique the first two times around, but this time I was like the CDC handling ebola. I used 91% alcohol for all the disinfecting, disinfected the presumably sterile fill port, the bottle, poked the syringe needle through the pad with the 91% alc before drawing the insulin, again before poking it into the fill port on the pod, etc.
Dramatically different results. 24 hours after the change, everything's good. No pain/soreness at all. No swelling.
Moral of the story: Be very diligent and careful with aseptic technique while handling all this stuff. And not just for your skin where the infusion set is going in, but also every step along the way where anything contacts your insulin.
I’ve had an infection from my pod site being on my leg and currently it hurts a bit to walk from my pod. I took it off and it’s not infected I might’ve hit the muscle or something but I find the legs don’t ‘except/absorb’ the insulin as well as the abdomine or arm which is where I would recommend.
I have been using since February this year. Mostly belly and back if my arms. Belly sites up high: if the insertion causes me sharp pain then it’s gonna be a rough 2 days. After it comes off it will be tender for days, not sure why. Rarely bothers me in the arm but those belly spots in the upper middles are killers. Asking my doc about it in July at my visit. I suspect I have hit a dermatome and the insulin and cannula just irritate it.